Volume 18, issue 4 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The double $n\mkern-1.5mu$–space property for contractible $n\mkern-1.5mu$–manifolds

Peter Sparks

Algebraic & Geometric Topology 18 (2018) 2131–2149
Abstract

Motivated by a recent paper of Gabai (J. Topol. 4 (2011) 529–534) on the Whitehead contractible 3–manifold, we investigate contractible manifolds Mn which decompose or split as Mn = A CB with A,B,C n or A,B,C Bn. Of particular interest to us is the case n = 4. Our main results exhibit large collections of 4–manifolds that split in this manner.

Keywords
Mazur manifold, jester's manifold, dunce hat, jester's hat, pseudohandle
Mathematical Subject Classification 2010
Primary: 57N13
Secondary: 57N15
References
Publication
Received: 20 October 2016
Revised: 3 January 2018
Accepted: 26 January 2018
Published: 26 April 2018
Authors
Peter Sparks
Department of Mathematics, Statistics and Computer Science
Marquette University
Milwaukee, WI
United States